Hi. Sorry to hear of your struggles.
Many people have tried topamax, but read up on it very well-please. And don't read info only from the pharmaceutical company selling it but read about reports of side effects.
There are many variable side effects that people attribute to this med, some minor and some awful .A lot of these type of meds indeed do aggrevate people with depression so be very careful.
My experience with this med was awful and couldn't tolerate even the small doses. But others have had success with it.
Best of luck.
Like the person before said it is good for some but not others. I personally think it works very well but for me the side effects made me stop taking it. I was getting vertigo where I couldn't stand up with out getting nausea and extreme dizzyness. But, I have a friend who has been taking it for years and has had no problems. In fact the first thing she told me when I started taking it was how great it was. The only thing you can do is try it if you need to you can always stop taking it, but like you said be careful with you depression.
With the concern being inducing your depression you should talk to your doctor about antidepressants instead of topamax. My neurologist mentioned this as the next step for my migraines and it is used with patients who have never had depression before, like me. When my doctor first mentioned this, I just thought to my self I am not depressed and will not take them. But as a phsychology student I started to get curious and talked to my psych. professor. He told me it was very common for migraine relief. I do not know how well thye work but this is an idea to consider, I am now considering it for my self.